MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Model Number EVLTPVAKUS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bacterial Infection (1735); Foreign Body In Patient (2687)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is expected to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an end user experienced an with a pvak -- 400 micron perforator and accessory vein ablation kit.The doctor performed a perforator procedure on (b)(6) 2024 with no reported issues.When the patient returned on (b)(6) 2024, for post-treatment follow up, they complained of pain in the are where the procedure had been performed.This area was examined with ultrasound and it was immediately apparent that a portion of the laser fiber had broken off and was retained in the vein.The doctor removed 2.7 cm segment of the distal laser fiber, by making a small incision in the patient's leg.Several days after the fragment was removed, the patient was admitted to the hospital for an infection in their leg.In the hospital, the patient received intravenous antibiotics and has since been discharged.
 
Additional Manufacturer Narrative
In initial emdr 1319211-2024-00074, the event date was reported as 11/27/2024; the date when the device malfunction was discovered; however, the event date should have been reported as the date the malfunction actually occurred which was 11/22/2024; therefore, b3 has been updated to 11/22/2024.
 
Additional Manufacturer Narrative
Correction to g4: correct 510(k) number added.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of "the fiber detached inside the patient" was confirmed via the picture provided, however, the complaint sample was not returned.Without receiving product for evaluation a definitive root cause cannot be determined.Potential root cause is fracture of the core fiber during use that resulted in laser energy escaping at the fracture site and melting the blue buffer layer.During the manufacturing process, the disposable fiber device receives a 100% visual inspection and an aql inspection in which the quality of the fiber strip is inspected.During the packaging step, the fibers are inspected for damage.Potential root cause for complaint event is handling damage after leaving angiodynamics facility, i.E.During preparation by end user.A device history record review of the indicated packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use which is supplied to the end user with the evlt fiber contains the following statements: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use: the venacure evlt 400m perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400m perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements: venacure evlt 400m perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20909561
Report Number1319211-2024-00074
Device Sequence Number7787764
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS0
UDI-PublicH787EVLTPVAKUS0
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEVLTPVAKUS
Device Lot Number5833783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer12/12/2024
12/17/2024
02/21/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date12/12/2024
12/18/2024
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexMale